Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 1, 1999, 10:25 PM CDT for Potter County, Randall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 1, 1999, 10:25 PM CDT (03:25 UTC)
- Expired
- May 2, 1999, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 11 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 020332 FFWAMA TXC375-381-020630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1025 PM CDT SAT MAY 1 1999 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... RANDALL COUNTY IN THE TEXAS PANHANDLE POTTER COUNTY IN THE TEXAS PANHANDLE * UNTIL 130 AM CDT * RUNOFF FROM THUNDERSTORMS SATURDAY EVENING WILL CONTINUE TO KEEP THE THREAT OF FLOODING AND FLASH FLOODING VERY HIGH ACROSS RANDALL AND POTTER COUNTIES. WATER COVERS MANY STREETS AND HIGHWAYS IN THE TWO COUNTIES AND MANY LAKES AND STREAMS ARE REPORTED TO BE NEAR OR OVER THIER BANKS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3486 10177 3563 10163 3563 10187 3554 10193
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:22 PM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, May 1, 3:22 PM CDT, 7 hours 3 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 322 PM CDT SAT MAY 1 1999 TWO AREAS OF ONGOING PRECIP TO DEAL WITH FIRST PERIOD BEFORE EXTENDED DRY PERIOD MOVES IN THIS EVENING. FIRST IS LARGE AREA MODERATE SHOWERS AND STORMS ACROSS NE CORNER FA ASSCD WITH UPPER LEVEL DIVERGENCE. THIS AREA HAS SLOWED PROGRESS AS IT GETS INTO LESS DIRECTIONAL SHEAR FURTHER AWAY FROM UPPER LOW NOW OVER WRN NM. SECOND AREA IS MORE LINEAR AND EXTENDS ACROSS WRN ZNS WHICH SHOWS SIGNS OF FASTER EWRD MOVEMENT. ONCE THIS SECOND BATCH CLEARS WRN ZNS THERE SHOULD BE A BREAK IN PRECIP BEFORE MORE DYNAMICS PUSH E INTO ERN NM THIS EVE. JET STREAK SHOWN ON SATL ACRS ERN NM HELPING GENERATE MORE CONVECTION ALONG AND W OF SFC BOUNDARY WHICH EXTENDS FM KCQC-E ROW-KINK. ALTHOUGH BOUNDARY WILL MIX A BIT FURTHER E THIS EVE AND MAY EVEN BRING SOME BRIEF CLEARING TO WRN ZNS EXPECT SE WINDS TO INCREASE AGAIN NR SUNSET AND PUSH MOISTURE BACK TO MTNS... AT LEAST UNTIL UPPER SYSTEM BEGINS TO LIFT NE AS FCST. THIS ALL MAKES FOR TRICKY FIRST PERIOD FCST...ESP WITH FLASH FLOOD THREAT STILL HIGH. WILL CONTINUE FLASH FLOOD WATCH TONIGHT FOR CENTRAL AND WESTERN ZNS WHERE FFG BELO 1 INCH. ERN ZNS HAVE NOT YET RECEIVED AS EXCESSIVE RAINFALL SO WILL NOT REISSUE THERE YET. EXPECT SFC BOUNDARY TO BE ALONG NM BORDER SHORTLY AFT SUNRISE SUN THEN STEADILY PROGRESS E DURING THE DAY BEFORE HOLDING UP ACRS ERN ZNS IN THE AFTN. THINK ANY SUNSHINE WILL GO INTO EVAPORATION THUS KEEPING TEMPS FROM SOARING TOO MUCH. PLENTIFUL LLVL MOISTURE AND REACHING CONVECTIVE TEMPS WOULD MEAN LARGE CU FIELD. WILL LEAVE SUN NIGHT DRY WITH SUBSIDENCE BEHIND EXITING SHRTWV. SW FLOW ALOFT QUICKLY DEVELOPS MON AS NEXT SHRTWV DIGS INTO WRN U.S. WILL PLACE SOME POPS MON AFTN IN E WHERE BOUNDARY IS EXPECTED AND EXPAND TO ALL AREAS MON NIGHT AS UPPER SYSTEM MOVES ACROSS. IN EXTENDED...PAC CDFNT FCST TO PASS THROUGH AREA WED SO WILL TAKE TEMPS BACK2 INTO 70S. NW FLOW ALOFT ESTABLISHES ITSELF WED WITH UPPER RIDGE BUILDING OUT W. .AMA... TX...FLASH FLOOD WATCH UNTIL 6 AM CDT FOR ZONES 1>3-6>8-11>13-16>18. OK...FLASH FLOOD WATCH UNTIL 6 AM CDT FOR ZONES 1-2. COBB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:26 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| May 1, 7:34 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 26 min |
| May 1, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 44 min |
| May 1, 7:58 PM CDT | Flash Flood Warning | AMA | Dallam, Hartley | 3 hr |
| May 1, 8:29 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 61 min |
| May 1, 8:47 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 58 min |
| May 1, 9:46 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 29 min |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.